Anyone on the board taking Xyrem?

Discussion in 'Fibromyalgia Main Forum' started by abbylee, Aug 20, 2005.

  1. abbylee

    abbylee New Member

    I've been taking Xyrem for almost 2 years. Lately, when I've worn socks and tennis shoes I've noticed that the bottoms of my feet get really hot. So hot that I have had blisters on them!!

    They are not perspiring, rather, they are rising in temperature!! I doubt it's the Xyrem because I've been taking it for so long and this is fairly new, but I can't think of anything else I've taken or done that would do this.

    If you are taking Xyrem, have you had this problem???


    abbylee
  2. bunnyrabs

    bunnyrabs New Member

    I have just been prescribed this drug. I haven't read about that side effect specifically, but I have read about people having night sweats or otherwise prespiring in bed while on their doses. I don't remember any of them saying it carried over into daytime.

    I have a question or you. It seems when I read testimonies from Narcolepsy patients, the side effect of nausea and vomiting seems to be very frequent. Maybe that's because one would be more likely to report on an annoying side effect like that.

    Did/you you have that side effect? As a long time fibro patient who has gone through the medication gaunlet, my patience for side effects has worn very thin.

    Also, what other meds do you take along with the Xyrem?

    bunnyrabs

  3. abbylee

    abbylee New Member

    Thank you, bunnyrabs, for your response.

    I've not had any nausea or any other side effect except for the first week or two. During the first few days I noticed a slight headache within the first few minutes that went away with Tylenol. After that I've not noticed anything else.

    I also take Methadone, Oxycodone, Premarin, Zyrtec, Singulair, Clonidine, Phenergan, Bentyl, and Xanax. I take Lasix 4 or 5 times a week.

    With Xyrem I've had no flares, less pain, and more mobility. It took about 6 weeks before I noticed any overall benefit but since then I've noticed much improvement in the way that I feel.


    abbylee
  4. bunnyrabs

    bunnyrabs New Member

    Wow, you are on a lot more meds than me. How long have you been on the phenergan? Before you started on Xyrem? Do you take it regularly or as needed?

    Phenergan is used for nausea, so it may have eliminated that side effect of Xyrem for you. My doc said if the Xyrem caused a lot of nausea I he would give me some Phenergan to help with that.

    I can handle any headache I would get with Xyrem, it's the nausea and vomiting I would seriously rather do without. Of all the side effects one could possibly get from any drug, I hate N/V the worst.

    bunnyrabs
  5. abbylee

    abbylee New Member

    I should have been more specific. I started Xyrem in Nov. 2003, but added Phenergan about a year ago when my Methadone increase caused some problems with nausea.

    Sorry for my carelessness.



    abbylee
  6. bunnyrabs

    bunnyrabs New Member

    Thats ok abbylee. What dose of Xyrem are you on? I seem to always get conflicting opinions. The doctor/speaker as well as the drug rep for Xyrem tell me that they are going to recommend patients start at 6ml x 2 per night, because they are finding that unlike most drugs, side effects associated with Xyrem are remedied by actually increasing the dose versus decreasing it.

    The 4.5ml dose they were having fibro patients start on has been found to be too low a starting dose. They were having patients wanting to discontinue Xyrem until they could be convinced to take a higher dose the next night which resolved many of the side effects or complaints of worsening sleep.

    On the other hand, I've heard of people start off on lower doses like 2-3ml per dose and working up from there because the higher recommended starting dose caused too many side effects at first.

    I am to start on 6ml per night and I would hate to know that a lower dose would be better for me not only as a starting dose, but maybe as a maintenance dose as well(and avoid side effects), and possibly saving me money by not having to refill the prescription as often.

    Don't know what to do...

    Bunnyrabs

  7. karatelady52

    karatelady52 New Member

    I started on Xyrem a few months ago and have had wonderful sleep!

    My doc started me on 6mls which was way too much for me. I take 4mls twice (one in the middle of the night) and it works like a charm.

    I stopped it in the beginning because of the nausea but at this dosage, it doesn't bother me plus it works as far as sleeping without waking up 10 times a night!

    Sandy
  8. abbylee

    abbylee New Member

    I started on 6 and it was way too strong. I waited 3 days and started over at 1.

    I went up by 1 ml each night until I got to 8. I've been on 8 since.

    My body adapts to medications by starting low.


    abbylee
  9. abbylee

    abbylee New Member

    I'm so glad you're doing good and finally getting some sleep!! I know you are, too!

    I don't suppose your feet get hot if you wear socks and Nikes, do they?


    abbylee
  10. bunnyrabs

    bunnyrabs New Member

    abbylee,

    So you started out on a really low dose and increase it until you reached your optimal dose? That must have been weird, becuase GHB at doses too low to put you to sleep can give you a euphoric or drunk or "high" or at least really relaxed feeling, which is why the recreational users like it so much.

    At what dose did Xyrem first induce sleep? I was told that doses lower than that which puts you to sleep will cause the side effects becuase you are awake to exprience them instead of being deep asleep.

    I like the approach you took, I just worry about the effects or side effects that I could possibly exprerience before the dose becomes enough to put me to sleep right away.

    bunnyrabs
  11. abbylee

    abbylee New Member

    I never experience the "high" that you described in your reply. Maybe I'm weird or something, but I never "felt" anything other than sleep or nothing at all.

    abbylee
  12. abbylee

    abbylee New Member

    I never experience the "high" that you described in your reply. Maybe I'm weird or something, but I never "felt" anything other than sleep or nothing at all.

    abbylee